Jump to content

Cold Turkey?


Recommended Posts

A physician recommended that I do a cold turkey withdrawal of temazepam. He said that it would cause insomnia for one night and then "reset" the brain for the second night. Anyone ever heard of this?

 

Patsy

Link to comment
Share on other sites

[15...]

Patsy,

 

I would not recommend a cold-turkey.

Your doctor is wrong. I have never heard of that.

Most cross from Temazepam to Valium (Diazepam) and taper off.

 

S#

Link to comment
Share on other sites

Sigma is right, I think you will suffer a lot if you quit, it can also be dangerous. Can you doctor give you a longer acting benzo to wean off of?
Link to comment
Share on other sites

I also took 30 mg of temazepam for 3 years.  My doctor gave me the same advice, "just stop taking it".  I did that and three days later I had to call 911 I was so ill.  They gave me an IV with Ativan which normalized me in about 20 minutes.

 

It still amazes me that these doctors can write scripts for this stuff but apparently are clueless when it comes to helping people taper. 

 

I agree with Sigma, a crossover to Valium and a slow taper is what I would do if I had to do it all over again.

 

Link to comment
Share on other sites

Titration is usually for low doses to make small cuts.  Crossovers are usually to change from a short to long acting benzo to reduce interdose withdrawals.
Link to comment
Share on other sites

I am making very small cuts with the titration. The largest was .3mg. I did that for 40 days in a row and then hit the wall and had to slow down even more. What would be the benefit of cutting over to Valium at this point? I take the temazepam only at bedtime. I'm not sure that I understand what would be the best option for me at this point. That's what I'm trying to determine, but it's hard to know. Would the Valium dope me up during the day? I want to avoid grogginess during the day; that was one of the side effects of the Seroquel that I couldn't stand.

 

P.

Link to comment
Share on other sites

Some people find valium to make them groggy during the day.  It did not for me. However, it did not make me feel particularly energetic either.  Not sure any benzo would...

 

Vertigo

Link to comment
Share on other sites

Wow I can't believe your doctor recommended that.  Going off turkey is the worst way to go with these medications.  Take the advice of everyone here and taper/titration.  :)

 

My doc wanted me to jump off at .5 mgs of Klonopin, and it's been a horrible experience jumping off at .0625.  Just proves how much these doctors don't know about these dangerous drugs.

Link to comment
Share on other sites

×
×
  • Create New...